Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Have megaloblastic anemia, taking Eldervit. Have gas, stomach discomfort and frequent bowel movements. What to do?

User rating for this question
Very Good
Answered by

Practicing since : 1985
Answered : 140 Questions
I was diagnosed for megaloblastic anemia about 3 years ago by gastroenterlogist. My Heamoglobin levels had gone low at that point. I have been advised to take 'Eldervit' injections on a monthly basis. I had been suffering from gas,discomfort in the stomach and frequent passing of stools. I had found some relief untill couple of months ago. Now I continue to have same problems inspite of taking the "Eldervit" injections regularly. I am not sure what to do now.
Posted Fri, 28 Sep 2012 in Digestion and Bowels
Answered by Dr. Dinesh Kumar Singal 2 hours later

Thanks for contacting Healthcare Magic for your queries.

Megaloblastic anaemia occurs because of poor absorption of vitamin B12 from the gastro-intestinal (GI) tract. In your case obviously there is some GI pathology which is causing gas and frequent stools. The same problem also earlier led to anaemia.

You need to be investigated for the cause of malabsorption. These investigations should include few basic blood tests, stool examination, Upper GI endoscopy with duodenal biopsy and colonoscopy. Since you have thyroid and diabetic problem there can be some infection in your GI tract for which you should take a caurse of antibiotics. May be you can see your local gastroentrologist who can organise these.

Hope my suggestions help you.

Best wishes,

Dr Dinesh Singal
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor